Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 10.03.2009
From: girlwonder

Subject: TIREDNESS WITH R.A

I have been diagnosed with RA last year and had been on steroids as i was b/feeding and had problems getting my baby off.. i have stopped b/feeding for a few months and have been off all med (steroids) since. Now my aches and pains etc are slowly getting worse and they are now setting me up to start Methatrexate which im worried about after reading the effects it can have on people. The past few weeks i have felt exhausted and struggle through the day even with cups of coffee.. Is a physical symptom of RA tirdeness because of medication or just simply part of the condition ? My partner has been making suggestions that it might be depression but im happy but just soooooo bloody tired :(
reply | back to forum

Date: 10.03.2009
From: Lisa

Subject: Re: TIREDNESS WITH R.A

Hi girlwonder,
The condition RA does cause tiredness/fatigue because the constant aching wears you down. It can also mean that you don't sleep deeply because you are tensing up in your sleep without realising it. Also I'm sure that having a little one must be adding to the strain. I too have just had a little one and suffer with RA. I feel so bad for you because I know how hard it can be at times and your husband is right... this could lead to depression... so be kind to yourself!! Can't comment on the meds you are about to start because I have not been put on that one. Best of luck! Let us know how you get on.
reply | back to forum

Date: 13.03.2009
From: Hajni

Subject: Re: TIREDNESS WITH R.A

Hi. I have been on methotrexate for 3 months now and have had no side effects so far apart from loosing like 2 kgs which I had no problems with! :D You will be asked to do regular blood tests so that they keep an eye on your liver and renal funtions, also that you don't get anaemic. By the way, I have also been feeling more tired since the RA started. All the best for you!
reply | back to forum

Date: 16.03.2009
From: Girlwonder

Subject: Re: TIREDNESS WITH R.A

thanks to you both and i'll keep popping on here from time to time. Take care all xx
reply | back to forum

Date: 19.03.2009
From: Christine

Subject: Re: TIREDNESS WITH R.A

Hi, I have had RA since my son was born, 7 years now. I have been on Methotrexate for about 4 years, with no side effects at all. The tiredness is normal, I have been permantly tired for 7 years now lol, if your eyes sting with tiredness as mine do regularly I tend to use eye drops to freshen, it does help a little. HTH
reply | back to forum

Date: 19.03.2009
From: Girlwonder

Subject: Re: TIREDNESS WITH R.A

thanks christine x I just dont know why the tiredness? combination of things i suppose :( just feel sorry for myself this week..only 33 and feel like an old woman.
reply | back to forum

Date: 20.03.2009
From: Christine

Subject: Re: TIREDNESS WITH R.A

I understand I am 37 first diagnosed when I was 30, I too feel like an old woman, it really comes to something when I start comparing notes with my old nan!! I am not really sure why the tiredness, specialists tell me it is normal but have no explanation for it, really they just dont have time.

When I first had it I had just had a baby too, the pain kept me awake all night and tending to my little one every day as well nearly pushed me over the edge. When I found the right medication I felt 90% better and now lead a normal life, I only really suffer with my wrists now and stiffening, but I find soaking in hot water or using a hot water bottle really eases it.

Well, good luck, look after yourself, keep warm, the cold kills me xx
reply | back to forum

Date: 21.03.2009
From: Jill

Subject: Re: TIREDNESS WITH R.A

Hi girl wonder

Tiredness is part and parcel of all this stuff we are going thru...I sometimes have to go bed at 6clock, sometimes as soon as I have dropped my kids off, and sometimes at 12clock, until i go and get my kids, its a nightmare! Try stay positive, hard I know, but I think if you ever feel tired, dont feel guilty if you Have to go to bed, if you can that is, I cant work and I can go to bed, but I feel im wasting my life, having to rest in bed! This condition does make us feel 90 years old, taken me many years to accept that... You have prob been asked this question a hundred times, but what Meds are u on?

Keep your chin up, hard I know, but we gotta fight this together

Love Jill x
reply | back to forum

Date: 22.03.2009
From: Girlwonder

Subject: Re: TIREDNESS WITH R.A

Jill.. i was always just on steroids as i was breastfeeding my baby who was allergic to formula.. they are now waiting for me to start Methatrexate but im putting it off and i dont know why..im scared i think..i keep reading all these things and im just really anxious but i can feel myself get worse.
reply | back to forum

Date: 23.03.2009
From: Jill

Subject: Re: TIREDNESS WITH R.A

Ok I do understand your concerns, because also for me it was a HUGE decision to make, I was so worried that i would get sick due to the meds, but you know what?I feel better on it, and the side effects have been so small... if i get a cold, ok it takes an extra week to get over, I do worry if my kids(all 5 LOL) get colds, but there have been many times they have had colds, and I didnt catch it! how fab is that, it takes the experience of taking the Methtrexate to realise that you might be OK taking it... they check our Liver for toxicity every month, we are really cared for, so infact in my personal opinion, that the methtrexate they give you will def help your pain levels, your joints, and stop the Progress of the disease. I think the side effects are Minimal, I havent really read a lot of negativity about the drug... infact Methtrexate is mild compared to say, the Enbrel or Humira that some of us are taking along with the methtrexate, But I take what my specialist says will stop the disease getting worse, Im prepared for the small side effects it gives me, for example, my gums are playing up, but thats just me, doesnt mean that wld happen to u, we are all different...PLEASE consider taking it seriously, if say you were my personal friend and knew I was on it, I doubt you wld be so worried, its because your worried about the Unknown, GW think of your future, the meds will help you, ive been on them 2 years now, and I couldnt bear to be without them.... I truly hope you wont worry anymore

if you ever want to ring and have a chat, jsut email me, I will give you my home number, and hope i can help you consider the meds x

Love Jill
reply | back to forum

Date: 23.03.2009
From: Girlwonder

Subject: Re: TIREDNESS WITH R.A

thank you jill, you've made me cry :( ive been so low about all this recently but im going to make my appointment, i have my letters to take from my consultant but im going to face my fear..thanks for being so kind..xxx
reply | back to forum

Date: 25.03.2009
From: Jill

Subject: Re: TIREDNESS WITH R.A

((((HUGS))))well done ok x
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

5+7=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board